News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Phototoxic rash help


 SilverSlippers77 - Sat Aug 01, 2009 4:44 pm

Hello, about a week and a half ago, I went to the doctor for a swollen bug bite that had been infected with some sort of bacteria. I was perscribed Bactrim for 10 days.

I first noticed the rash forming late wendnesday night. I was so exhuasted from being in the hospital visiting my mom after work (who was there due to a bad allergic reaction to antibiotics and infection. Actually, it was the same infection that I had, only she waited much longer to get it checked out, and once she reacted she waited too long to see the doctor again). It didn't hurt or anyting then. Just flat non raised reddish pink blotches on my chest.
The next morning my entire body was coverd in the blotches save my face and hands. My face developed a different type of rash. It is much more painful, and is very dry and scaly. It goes across my cheeks and around my eyes like a racoon mask without the top half. The pale blotchy rash sometimes itches really bad will occasionally sting, however, it is mostly gone now.

From what I looked up, the body rash was a photoallergic reaction and the facial one was phototoxic, but I'm not sure.
It gets worse at night, and today I've got a mild fever with chills and slight nausea.

I treat the rash with hydrocortizone and it helps some, but it still really bothers me.
 Dr.M.jagesh kamath - Mon Aug 03, 2009 12:06 pm

User avatar What you had on the body was urticarial,while on the face a photoallergic reaction.You should always mention about this allergy to bactrim in your future consultations.With the withdrawl of the drug the reaction will settle down.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here